Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Cardiovascular, Gastrointestinal Risks of NSAIDs Revealed in Analysis

Filed June 6th, 2013 Joshua Sophy

New data on the side effects associated with some common painkiller drugs — many sold over-the-counter — shows they may pose both cardiovascular and gastrointestinal injury risks.

According to a Forbes.com report recently, a meta-analysis of numerous clinical trials on the effects of high doses of non-steroidal anti-inflammatory drugs (commonly referred to as NSAIDs) shows that drugs like COX-2 inhibitors (coxibs), diclofenac, and ibuprofen can significantly increase a person’s chance of having a major coronary or vascular event.

The study was published recently in the medical journal The Lancet. A person taking high doses of coxibs or diclofenac faces a one-third greater risk of suffering a major vascular event, according to the analysis. These events could range from a non-fatal heart attack or stroke to vascular death. These same drugs, along with ibuprofen (sold OTC as Advil or Motrin) “significantly” increase a person’s risk of suffering a coronary event.

All drugs in the NSAID class included in the analysis, including naproxen (which is also available OTC and sold commonly under that name or Aleve) increase a person’s chances of suffering gastrointestinal complications.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!